Heavy Rain, Northeast
- When
- September 20, 7:55 PM AST to 9:55 PM AST
- Where
- Northeast County, Fajardo
- Reported by
- TRAINED SPOTTER
Spotter from Fajardo reported urban flooding along road 195 towards the beach.
1 heavy rain, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 20, 2:55 PM AST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 255 PM AST SAT SEP 20 2003 THE MORNING WAS VERY ACTIVE ESPECIALLY OVER THE WATERS SOUTH OF PUERTO RICO WITH SOME THUNDERSTORMS GROWING BEYOND THE TROPOPAUSE HEIGHT. THE VIGOROUS MID TO UPPER LOW BEEN MENTIONED BY PREVIOUS FORECASTERS SINCE FEW DAYS AGO...IS LOCATED OVER THE AREA AND FORECAST TO MOVE WESTWARD UNTIL SUNDAY AND THEN BECOMING STATIONARY OVER THE DOMINICAN REPUBLIC. THE BROAD SURFACE TROUGH EAST OF THE WINDWARDS EARLY THIS AFTERNOON IS EXPECTED TO MOVE NORTHWESTWARD INTERACTING WITH THE UPPER LOW TO INCREASE THE LIKELIHOOD OF SHOWERS SUNDAY AND INTO MONDAY. THERE ARE CHANCES FOR WEATHER TO BECOME SEVERE SUNDAY AND MONDAY. TUESDAY...WINDS ARE EXPECTED TO CONTINUE LIGHT BUT WITH A NORTHEAST COMPONENT. HOW STRONG THE DIURNAL CONVECTION WILL BE TUESDAY WILL DEPEND ON HOW MUCH CLOUD COVER WE GET. BELIEVE THAT EXPECTED WEATHER FROM PREVIOUS DAYS WILL PRODUCE A THICK CIRRUS LAYER WHICH WILL INHIBIT THE DAY HEATING DECREASING THE CHANCE FOR SHOWERS. WITH THIS THOUGH I SEE AN IMPROVEMENT IN WEATHER CONDITIONS TUESDAY. SJU... .PR...NONE. .VI...NONE. EQUIPMENT...NO PROBLEMS AT THIS TIME. RIVERA
PRZ001>013-VIZ001-002-AMZ710>750-202000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SAT SEP 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...AN UPPER LEVEL LOW AND TROUGH ACROSS THE REGION THIS MORNING WILL MAINTAIN A VERY UNSTABLE ATMOSPHERE...WHICH WILL INDUCE SCATTERED TO NUMEROUS THUNDERSTORMS THAT WILL INTERMITTENTLY PASS THROUGH THE LOCAL AREA THROUGH TONIGHT. MANY OF THESE WILL BE HIT AND MISS TYPE THUNDERSTORMS...EMBEDDED WITHIN THE TRADE WINDS...WHILE DURING THE AFTERNOON ACTIVITY WILL FOCUS ACROSS THE INTERIOR AND WEST OF THE ISLAND. MANY OF THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL AND STRONG GUSTY WINDS. URBAN AND SMALL STREAM FLOODING SHOULD BE EXPECTED THROUGH TONIGHT...WITH THE POTENTIAL FOR ISOLATED AREAS OF MORE SIGNIFICANT FLASH FLOODING... AND RIVER FLOODING DURING THE LATE AFTERNOON AND EVENING HOURS. IN ADDITION...MUDSLIDES ARE POSSIBLE OVER AREAS OF STEEP TERRAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IF ADVERSE WEATHER AFFECTS YOUR AREA. PLEASE REMAIN ALERT AND REPORT HEAVY RAINFALL...INTENSE THUNDERSTORMS...AND FLOODING POTENTIAL TO THE NWS OFFICE IN CAROLINA. .SUNDAY THROUGH FRIDAY...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH MONDAY BEFORE THE ATMOSPHERE BEGINS TO STABILIZE FOR A FEW DAYS. OTHERWISE...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...AT A MINIMUM...WILL DEVELOP IN THE AFTERNOONS ACROSS SECTIONS OF PUERTO RICO. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...AN UPPER LEVEL LOW AND TROUGH ACROSS THE REGION THIS MORNING WILL MAINTAIN A VERY UNSTABLE ATMOSPHERE...WHICH WILL INDUCE SCATTERED TO NUMEROUS THUNDERSTORMS THAT WILL INTERMITTENTLY PASS THROUGH THE LOCAL AREA THROUGH TONIGHT. MANY OF THESE WILL BE HIT AND MISS TYPE THUNDERSTORMS...EMBEDDED WITHIN THE TRADE WINDS...BUT BY AFTERNOON SOME THUNDERSTORMS WILL BEGIN TO FOCUS ALONG THE WEST COASTS OF THE LOCAL ISLANDS. MANY OF THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL AND STRONG GUSTY WINDS...AND URBAN AND STREAM FLOODING SHOULD BE EXPECTED THROUGH TONIGHT. A FEW LOCATIONS COULD RECEIVE ENOUGH RAINFALL TO RESULT IN MORE SIGNIFICANT URBAN OR GUT FLOODING...BUT THIS SHOULD BE SHORT LIVED. IN ADDITION...MUDSLIDES ARE POSSIBLE OVER AREAS OF STEEP TERRAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IF ADVERSE WEATHER AFFECTS YOUR AREA. PLEASE REMAIN ALERT AND REPORT HEAVY RAINFALL...INTENSE THUNDERSTORMS...AND FLOODING POTENTIAL TO THE NWS OFFICE IN CAROLINA. .SUNDAY THROUGH FRIDAY...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH MONDAY BEFORE THE ATMOSPHERE BEGINS TO STABILIZE FOR A FEW DAYS. OTHERWISE...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY OVER PARTS OF THE LOCAL ISLANDS. SOME LOCALIZED URBAN OR GUT FLOODING IS POSSIBLE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
PRZ001-202045- BULLETIN-IMMEDIATE BROADCAST REQUESTED SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 423 PM AST SAT SEP 20 2003 A STRONG THUNDERSTORM WILL CONTINUE TO MOVE SLOWLY WEST ALONG THE NORTH COAST OF SAN JUAN AND CATANO THROUGH AT LEAST 530 PM. VERY HEAVY RAIN...STRONG GUSTY WINDS...AND NUMEROUS CLOUD TO GROUND AND CLOUD TO WATER LIGHTNING WILL ACCOMPANY THIS THUNDERSTORMS POSING A THREAT FOR SMALL CRAFT OPERATORS OVER THE ADJACENT COASTAL WATERS. WATER SPOUTS ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. ROCHE
1 heavy rain. Local standard time, as filed.
Spotter from Fajardo reported urban flooding along road 195 towards the beach.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2003Every state in 2003This day in weather historyWarnings in Puerto Rico, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5336943.